Optimal Portfolios When Variances and Covariances Can Jump

Faculty/Professorship: Banking and Financial Control  
Author(s): Branger, Nicole; Muck, Matthias ; Seifried, Frank; Weisheit, Stefan
Title of the Journal: Journal of economic dynamics & control
ISSN: 0165-1889
Publisher Information: Amsterdam : North-Holland Publ. Co.
Year of publication: 2017
Volume: 85
Pages: 59-89
Language(s): English
DOI: 10.1016/j.jedc.2017.09.008
We analyze the optimal portfolio choice in a multi-asset Wishart-model in which return variances and correlations are stochastic and subject to jump risk. The optimal portfolio is characterized by the positions in stock diffusion risk, variance-covariance diffusion risk, and jump risk. We find that including jumps in the second moments changes the optimal positions and particularly variance-covariance hedging demands significantly. Erroneously omitting these jumps gives rise to substantial model risk. Furthermore, variance-covariance jump risk can have a significant impact on potential utility gains when the market is completed by adding derivatives. As a robustness check, we compare our results to those obtained for other parametrizations of Wishart-models from the literature as well as to various single-asset models.
Keywords: Optimal portfolio choice, Jump risk, Covariance jumps, Wishart process, Derivatives
Peer Reviewed: Ja
International Distribution: Ja
Type: Article
URI: https://fis.uni-bamberg.de/handle/uniba/42907
Year of publication: 7. December 2017